Dangers of Tramadol

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
JustKeepWalking82
Posts: 30
Joined: Mon Aug 05, 2013 4:49 am
Location: Pensacola, FL

Dangers of Tramadol

Postby JustKeepWalking82 » Thu Sep 08, 2016 12:15 pm

I was on Tramadol for RLS for a little over four months. Although I haven't heard anything about augmentation with Tramadol, I do know for certain that it greatly lowers your seizure threshold which makes you much more likely to have seizures. This happened to me with it. I was in a parking lot at the mall with my Mom in the backseat (the car was parked and off) and all of a sudden I just start seizing. I was rushed to the hospital after having a massive grand mal seizure and being dead for over 4 minutes. I am not trying to scare you or anything, but I would ask about the major risks involved with a new medication before starting. Nobody told me about the seizure risk until after I had one.
Marisa
Always know that there are good people in the world to pick you up when you fall down.

Polar Bear
Moderator
Posts: 7647
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Dangers of Tramadol

Postby Polar Bear » Thu Sep 08, 2016 1:36 pm

I became aware of the seizure risk when I read the side effects in the Tramadol packaging. Certain other medications can increase this risk, one of which is the combination of citalopram and tramadol. I spoke to my GP about this and he considered my doses of each to be acceptable.

However, there came a time when I started to get random twitches, in particular head twitching. Some days none at all, some days enough to be concerned, although even one is too many.
My GP reduced my Tramadol by half and within a few days these twitches stopped and haven't occurred since.

JustKeepWalking82 - I'm really sorry this grand mal seizure happened to you. Has your medication been reviewed and changed?
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

badnights
Moderator
Posts: 5339
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Dangers of Tramadol

Postby badnights » Fri Sep 09, 2016 8:43 am

justkeepwalking - that's terrible. How frightening for you and your mother, never mind dangerous and everything else. What's going to happen now? You will have to replace the Tramadol with something, I assume.

Thank you for posting, it's a good warning for other people.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

ViewsAskew
Moderator
Posts: 15817
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Dangers of Tramadol

Postby ViewsAskew » Sat Sep 10, 2016 7:40 pm

A few years ago one of our regular members - Neco - had seizures from tramadol. Very important not to cross that 300 mg threshold OR if you are taking other meds with it that also lower your threshold, keep it even lower. And if you know you have seizures, do NOT take it! Other issues, too - check out this link for more info:
http://www.medsafe.govt.nz/profs/PUArti ... erious.htm
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

ViewsAskew
Moderator
Posts: 15817
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Dangers of Tramadol

Postby ViewsAskew » Sun Sep 11, 2016 6:36 pm

When I searched, I found that both Brandy and Neco has seizures - here are links to their experiences.

viewtopic.php?f=4&t=3852&hilit=tramadol+seizure

viewtopic.php?f=4&t=5127&hilit=tramadol+seizure
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

leggo_my_legs
Posts: 344
Joined: Sun Oct 16, 2016 12:29 am

Re: Dangers of Tramadol

Postby leggo_my_legs » Wed Oct 19, 2016 6:42 am

That sounds awful! I'm so sorry that happened to youi!

For me, tramadol gave me really bad heart palpitations. I can take 1 a week that's about it.

Polar Bear
Moderator
Posts: 7647
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Dangers of Tramadol

Postby Polar Bear » Wed Oct 19, 2016 3:35 pm

The links regarding tramadol-seizure makes for scary reading.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest